Doctor insights on:
Over The Counter Antispasmodic
Is it ok to continue taking metformin even if I don't have polycystic ovaries anymore? Is it true it counters the effect of OTC pills (weight gain)
See below: An antispasmodic (synonym: spasmolytic) is a drug or a herb that suppresses muscle spasms.
Let's not confuse...: "natural" and "safe." belladonna has been used for its antispasmodic effects for thousands of years, but it is more dangerous and has more severe side effects than pharmaceutical agents in use today.
Many websites: Thre are many websites that can give you the answe. Global rph, epocrates are two that can be helpful.
Can't say: Different ones work better for different people
See below: Peppermint oil has been traditionally used as an antispasmodic, and a review of studies on the topic found that it "could be efficacious for symptom relief in ibs" (as an antispasmodic) although more carefully controlled studies are needed. Bamboo shoots have been used for gastrointestinal and antispasmodic symptoms.
Perhaps: Not all ibs patients respond the same. While no absolute cure is available, new evidence suggests that more can be done now for symptom relief & control than ever before. Many sufferers of ibs find the use of certain "probiotics" an effective resource in combating & managing the symptoms--perhaps with an antispasmodic. A gastroenterologist can discuss these new developments & advise you. Call now.
Possibly: They usually help but not necessarily a cure.
Hi doc. I m also a medical student. I have recently been diagnosed with multi cystic ovary after 4 month of discomfort. My dr. Suggested antispasmodic?
POD: I assume that you are referring to polycystic ovarian disease? Ithink you must have a thorough physical and pelvic exam, a transvaginal us, full blood and urine workup to include hgba1c and a gtt. Metformin is currently the drug of choice if you have pod. Antispasmodics will help with cramping as will nsaids. Seek gyn evaluation-asap and thyroid evaluation in addition to the above mentioned tests.
Maybe: IBS is caused by a dysregulation of intestinal motility, but we don't know why it effects someone with diarrhea and someone else with constipation. The problem with using loperamide is that it can intentionally slow intestinal motility and you may morph from IBS-D to alternating diarrhea and constipation.
Is it true that antispasmodic medicines such as methampyrone and papaverine HCl can also reduce uterine contraction?
Antispasmodic vs antispastic. Spasmodic is for musculoskeletal +antispastic is for muscle hypertonicity no idea what these mean. Can u dumb it down?
Yes: The muscles are in your intestines are called smooth muscle anti-spasmodic relaxes these kind of muscles. There's a different kind of muscles called skeletal muscle in your arms and neck and back a different type of muscle relaxer relaxes these muscles they function differently
After taking Antispasmodic drugs and PPI for 2 months I develop excessive thirst. Discontinue the med but the prob. Doesn't disappear. Wt. to do?
GI medications: Antispasmodics can cause dry mouth, but usually resolves within a week of stopping the medication. If you are still having GI problems, get a re-evaluation from your GI doctor to address other treatment options.
Whenever be under stress or problem, I feel with strong pain in my stomach plus I always have Compulsive obsession. Any Antispasmodic is useless. Help?
I've had stomach pains since 12 yrs. Went to hospital yesterday. All tests were clean, and they gave me an antispasmodic. What's something I could use at home when the pain comes back?
Keep on the Rx: Some people may need 2 b on rx 4 lifetime. So if u stop it & it returns this may b the solution 4 u.See 1 more doctor answer
I'm taking antibiotics & bloating. I was prescribed an antispasmodic & probiotic but I'm still in pain. How can I ease the bloat?
Depends on cause: What you describe sounds like you are being treated for H. Pylori (a bacteria) or bacterial overgrowth syndrome a form of IBS. Your persistent problem could be an intolerance like that to lactose or soy. You may have a stomach moving too slowly to rid of the air you swallow. Try removing dairy, soy, gluten from your diet. Discuss with your MD. See GI specialist if you haven't done so yet.See 1 more doctor answer
Can antispasmodics help excessive gas and bloating and occasional abdominal pain? (All GI tests negative)
Yes..: Yes, they can help with those symptoms, however make sure you always consult with your doctor when taking new medication. If not better or worse follow up as needed.